Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 327, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 12, 2022, 1:25 PM PDT for San Bernardino County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 12, 2022, 1:25 PM PDT (20:25 UTC)
- Expired
- Oct 12, 2022, 4:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 3:15 PM PDT | FLASH FLOOD | 4 Ene Yucca Valley, CA | ESTIMATED GREATER THAN 6 INCHES OF WATER ACROSS INDIO AVENUE AT YUCCA CREEK. RUNOFF CAPTURED BY SAN BERNARDINO COUNTY ALERT CAMERA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 110 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916
WGUS55 KVEF 122025
FFWVEF
CAC071-122330-
/O.NEW.KVEF.FF.W.0327.221012T2025Z-221012T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
125 PM PDT Wed Oct 12 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southern San Bernardino County in southern California...
* Until 430 PM PDT.
* At 125 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Yucca Valley, Joshua Tree, Joshua Tree Lake Campground and Morongo
Valley, SR-62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3424 11644 3422 11619 3415 11608 3412 11608
3412 11626 3408 11626 3408 11644 3403 11647
3403 11662 3410 11660 3414 11647 3421 11644
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz2 follow-up statements
200
WGUS75 KVEF 122138
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
238 PM PDT Wed Oct 12 2022
CAC071-122330-
/O.CON.KVEF.FF.W.0327.000000T0000Z-221012T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
238 PM PDT Wed Oct 12 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT THIS
AFTERNOON FOR SOUTHERN SAN BERNARDINO COUNTY...
At 238 PM PDT, Doppler radar indicates thunderstorms producing heavy
rain across the warned area have decreased in intensity. However,
between 0.75 and 1.25 inches of rain has fallen across the warned
area and runoff from the earlier storms continues. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Yucca Valley, Joshua Tree, Joshua Tree Lake Campground and Morongo
Valley, SR-62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3424 11644 3422 11619 3415 11608 3412 11608
3412 11626 3408 11626 3408 11644 3403 11647
3403 11662 3410 11660 3414 11647 3421 11644
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz399
WGUS75 KVEF 122326
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
426 PM PDT Wed Oct 12 2022
CAC071-122336-
/O.EXP.KVEF.FF.W.0327.000000T0000Z-221012T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
426 PM PDT Wed Oct 12 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 430 PM PDT THIS AFTERNOON FOR
SOUTHERN SAN BERNARDINO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3424 11644 3422 11619 3415 11608 3412 11608
3412 11626 3408 11626 3408 11644 3403 11647
3403 11662 3410 11660 3414 11647 3421 11644
$$
BKPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 12:36 PM PDT, 49 minutes earlier.
Area forecast discussion, Oct 12, 12:36 PM PDT, 49 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1236 PM PDT Wed Oct 12 2022 .SYNOPSIS...Weak high pressure will remain across the region through the end of the week, maintaining dry conditions and seasonable temperatures. By the weekend, a weak low currently off the southern California coast is forecast to move inland, returning rain chances to southern portions of the region. && .DISCUSSION...Weak high pressure will remain in place across the region over the next few days, maintaining mostly clear skies and seasonable temperatures. A few clouds over the higher terrain of southern Nevada and northwest Arizona will develop this afternoon as some lingering moisture remains in place, but any that do form should dissipate after sunset. An area of low pressure lingering off the southern California coast will also result in a few isolated showers or thunderstorms later this afternoon and evening across the far western Mojave Desert and Morongo Basin. Dry conditions return area-wide tomorrow and Friday. By Saturday, there is good agreement between the ECMWF and GFS ensembles that the cutoff low pressure system that had been meandering offshore of southern California will begin to migrate eastward. This will result in an influx of moisture northward from Mexico ahead of it and increase PWATs to around an inch in Eastern San Bernardino County and the lower Colorado River Valley by late Saturday afternoon, continuing into Sunday. The best chance of heavy rainfall looks to be across far eastern Mohave County Late Saturday through Sunday, where isolated areas of .75 inch will be possible. Other areas of Mohave and southern San Bernardino should see lighter amounts. && .AVIATION...For Harry Reid...Light winds of 10kts or less favoring typical diurnal variations can be expected today into Thursday. Skies will remain mainly clear except for a few high clouds AOA 12kft over the mountains this afternoon and early evening. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds favoring typical diurnal trends are forecast area-wide today into Thursday. Skies will be mainly clear at the Vegas area sites and KBIH, while a few clouds ABA 12kft will be possible at the Colorado Valley sites this afternoon and evening. There is a chance for a few showers near KDAG late this afternoon, and VCSH has been included in the TAF for this. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.